Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 53, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 22, 1995, 9:15 PM CDT for Beckham County, Oklahoma. It was in force for 20 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 22, 1995, 9:15 PM CDT (02:15 UTC)
- Expired
- May 22, 1995, 9:35 PM CDT
- In force
- 20 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Beckham County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 3991 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 230216
TOROKC
OKC009-230235-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
915 PM CDT MON MAY 22 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 935 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
EXTREME SOUTHWESTERN BECKHAM
INCLUDING THE FOLLOWING LOCATIONS
TEXOLA
AT 915 PM CDT DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO
12 MILES SOUTH OF TEXOLA MOVING EAST-SOUTHEAST AT 20 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
LAT...LON 3505 9979 3504 10000 3526 10000 3512 9978
_
SPEGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 22, 3:55 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, May 22, 3:55 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 333 PM CDT MON MAY 22 1995 CDNFT FROM NRN KS INTO SERN CO WITH DRY LINE THRU CNTRL PTN OF OK AND TX PANHANDLES THIS AFTN. TSTMS WHICH DVLPD ERLIER TODAY OVER NWRN OK HAVE MOVED INTO SRN KS AS S/W MOVES OFF TO THE NE. TSTMS ARE RAPIDLY DVLPG ALG THE DRY LINE AND EXPECT THIS ACTIVITY TO MOVE EASTWARD TOWRD WRN PORTIONS OF THE FA. WILL BE DIFF FOR TSTMS TO DVLP VERY FAR SOUTH IN THE MORE STGLY CAPPED AMS SO WILL KEEP HIEST POPS IN THE NW AND W CNTRL. SIG S/W EXPECTED TO EJECT FROM UPR TROF IN THE SWRN U.S. AND MOVE OVER THE AREA TUESDAY. CDFNT ALSO EXPECTED TO SLIDE SLOLY SWD INTO THE FA DURG THE DAY. EXPECT WDSPRED TSTM ACTIVITY TUESDAY AS FNT PUSHES INTO MOIST UNSTABLE AMS. FNT WILL BE SLO MOVING BCMG PARALLEL TO UPR FLO AND HVY RAINFALL WILL BE LIKELY. MAIN UPR TROF RMNS TO THE WEST WITH IMPULSES CONTG TO EJECT OVR THE AREA SO WILL CONT WITH POPS THRU PD. FCSTID=02 HBR 65 83 55 65 / 40 60 70 50 OKC 66 81 58 67 / 30 40 70 50 SPS 68 85 63 72 / 20 30 60 60 GAG 64 74 48 58 / 60 60 40 30 PNC 66 78 53 63 / 50 60 70 40 DUA 67 83 66 76 / 10 20 60 70 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, May 22, 8:43 PM CDT, 32 minutes before
LOCAL STORM REPORT...CORRECTION TO TEXT...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
840 PM CDT MON MAY 22 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
840 PM REED OK 1.75 INCH HAIL IN REED.
05/22/95 GREER
840 PM REED OK NUMEROUS REPORTS BY PUBLIC OF
05/22/95 GREER * 2.00-2.75 INCH HAIL WITHIN A
5 MILE RADIUS OF REED.
MCCAMMONLocal storm report, May 22, 8:51 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
855 PM CDT MON MAY 22 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....ClOUNTY LOCATION....
850 PM MANGUM OK 1.5 INCH HAIL IN MANGUM.
05/22/95 GREER
MCCAMMONLocal storm report, May 22, 8:54 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
855 PM CDT MON MAY 22 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....C~OUNTY LOCATION....
842 PM REED OK 4 INCH HAIL IN REED
05/22/95 GREER REPORTED BY COUNTY SHERIFF.
MCCAMMONLocal storm report, May 22, 8:58 PM CDT, 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
858 PM CDT MON MAY 22 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
855 PM TEXOLA OK BASEBALL SIZE HAIL IN TEXOLA
05/22/95 BECKHAM REPORTED BY SPOTTER.
JLocal storm report, May 22, 9:02 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
903 PM CDT MON MAY 22 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
900 PM TEXOLA OK 2 TO 3 INCH HAIL 1 MILE SOUTH
05/22/95 BECKHAM OF TEXOLA. CAR WINDSHIELDS
BROKEN. REPORTED BY EOC.
JLocal storm report, May 22, 9:13 PM CDT, 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
914 PM CDT MON MAY 22 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
911 PM TEXOLA OK TORNADO IN TEXOLA.
05/22/95 BECKHAM
MCCAMMONThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 69 min |
| May 22, 7:35 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 55 min |
| May 22, 7:50 PM CDT | Tornado Warning | OUN | Greer, Harmon | 55 min |
| May 22, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 44 min |
| May 22, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 38 min |
| May 22, 8:51 PM CDT | Tornado Warning | OUN | Beckham | 24 min |
| May 22, 9:07 PM CDT | Tornado Warning | OUN | Greer, Harmon | 38 min |
| May 22, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 65 min |
| May 22, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 28 min |
| May 22, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 45 min |
| May 22, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 28 min |
| May 22, 10:24 PM CDT | Tornado Warning | OUN | Greer | 36 min |
| May 22, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 31 min |
| May 23, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 49 min |
| May 23, 4:07 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 53 min |
| May 23, 4:13 PM CDT | Tornado Warning | OUN | Tillman | 47 min |
| May 23, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 61 min |
| May 23, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 60 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.